NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Sunday, September 24, 2017
My husband has consulated a urologist concerning his enlarged prostate for which he has been treated with Flomax & Avadart. His urologist thinks if he has surgery on the prostate,the bladder could be affected & because of the Parkinson`s Disease my husband may become incontinent. Is this a possible result?
This really is more of a urological rather than neurological issue. Parkinson's Disease certainly can cause bladder dysfunction. Often a combination of factors is involved, however, such as bladder overactivity from PD and difficulty with urination from prostate problems. I would suggest an indepth discussion with the urologist regarding treatment of over-active bladder if necessary, once prostate issues are treated.
Karen M Thomas, DO
College of Medicine
The Ohio State University